A Case of Acute Anterior Uveitis Associated with HLA-B27 Positivity after Intravitreal Injection of Bevacizumab

Jang Won Seo, Yoon Hyung Kwon
2013 Journal of the Korean Ophthalmological Society  
Purpose: Intravitreal injection of bevacizumab (Avastin ® ) can lead to several intraocular complications including endophthalmitis, hemorrhage and inflammation. We present one case of acute anterior uveitis with hypopyon in an HLA-B27(+) patient following intravitreal injection of bevacizumab. Case summary: A 40-year-old male with known central retinal vein occlusion presented with redness and decreased visual acuity in the left eye. Symptoms had developed 4 days earlier after the sixth
more » ... er the sixth intravitreal injection of bevacizumab in that eye. The patient had a marked anterior chamber reaction with hypopyon and posterior synechiae. Nine days after onset, similar symptoms in the left eye occurred in the uninjected right eye. Through examination and clinical manifestations, we diagnosed acute anterior uveitis associated with HLA-B27 positivity. The patient was treated with 1% prednisolone acetate, 0.5% moxifloxacin and 1% atropine in both eyes and all symptoms had resolved after 6 weeks.
doi:10.3341/jkos.2013.54.12.1945 fatcat:2d2be5xl5bgahdsm6iuwf3rk3y